Pennsylvania, 2005

Damaging Wind in Pennsylvania, July 5, 2005

July 5, 2005 · NWS CTP · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before the first event at Jul 5, 2:56 PM EST, 3 hours 4 minutes earlier.

Area forecast discussion, Jul 5, 2:56 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
356 PM EDT TUE JUL 5 2005

.SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...
AS SLOW MOVING FRONT GRADUALLY TRACKS ACROSS CENTRAL PA OVER THE
NEXT 24 HOURS...HIGH PROBABILITIES OF SHOWERS AND THUNDERSTORMS
WILL CONTINUE. BIGGEST THREAT OVERNIGHT WILL BE FOR SLOW MOVING
CELLS WITH HEAVY RAIN BUT A SEVERE CELL CANNOT BE RULED OUT. HIGH
PRESSURE NOSES IN BEHIND THE FRONT FOR WED NIGHT AND ANY LINGERING
ACTIVITY WILL TAPER OFF.
&&

.LONG TERM (THURSDAY THROUGH TUESDAY)...
WITH AN IFPS UPGRADE AND THUNDERSTORMS TODAY THE EXTENDED FORECAST
WILL FOLLOW HPC/S FORECAST. A BRUSH WITH THE REMNANTS OF CINDY ON
FRIDAY WILL BRING A CHANCE FOR RAIN...THEN PREDOMINATELY DRY
WEATHER FOR THE REMAINDER OF THE PERIOD UNDER THE INFLUENCE OF
HIGH PRESSURE.
&&

.AVIATION...
MAINLY MVFR CONDITIONS AT THE CURRENT TIME...WITH AREAS OF LOWER
CLDS AND HZ/BR. EXPECT SHOWERS AND STORMS UP TO AROUND 00Z...THEN
MORE SHOWERS TO AROUND MIDNIGHT. POCKETS OF IFR LIKELY BY LATE
TONIGHT...GIVEN PARTIAL CLEARING...AND HIGH MOISTURE LEVELS.

VFR POSSIBLE LATER ON WED...AS SLIGHTLY DRIER AIR BUILDS IN...WILL
TAKE SOME TIME TO MIX OUT LOW CLDS AND HZ/BR.
&&

.CTP WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.
MARINE...NONE.
&&

SHORT TERM...RXR
LONG TERM...RXR
AVIATION...MARTIN
Hazardous weather outlook, Jul 5, 1:53 PM EST, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
253 PM EDT TUE JUL 5 2005

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-060430-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
253 PM EDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY:

THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL PENNSYLVANIA THIS AFTERNOON AND EVENING.

STORMS WILL CONTINUE TO FORM AHEAD OF A COLD FRONT MOVING SOUTHWARD
FROM THE LOWER LAKES THIS AFTERNOON. SOME STORMS MAY CONTAIN GUSTY
WINDS AND HAIL...IN ADDITION TO DANGEROUS LIGHTNING.

IN ADDITION...STORMS WILL HAVE THE POTENTIAL TO PRODUCE BETWEEN
1 AND 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY:

THE REMAINS OF TROPICAL STORM CINDY MAY BRING SOME RAIN TO THE REGION
BY THE WEEKEND. AT THIS TIME IT IS TOO EARLY TO PREDICT THE EXACT
TRACK AND TIMING OF THE REMAINS OF THE SYSTEM. IT APPEARS THAT IF
CENTRAL PENNSYLVANIA EXPERIENCES ANY EFFECTS FROM THE STORM...IT
WOULD BE IN THE FORM OF RAIN ON FRIDAY AND SATURDAY.

OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

MARTIN

In the hours before

Special weather statement, Jul 5, 4:10 PM EST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT TUE JUL 5 2005

PAZ017-052200-
CLEARFIELD-
510 PM EDT TUE JUL 5 2005

...STRONG THUNDERSTORMS WILL AFFECT CLEARFIELD COUNTY...

AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE JUST TO THE WEST OF
DUBOIS...MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR
TREASURE LAKE AROUND 515 PM...DUBOIS AROUND 520 PM...PENFIELD AROUND
530 PM...TROUTVILLE AROUND 540 PM...ROCKTON AROUND 550 PM AND PARKER
DAM STATE PARK AROUND 555 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

FORECASTER: DANGELO
Special weather statement, Jul 5, 4:40 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
540 PM EDT TUE JUL 5 2005

PAZ051>053-052245-
COLUMBIA-MONTOUR-NORTHUMBERLAND-
540 PM EDT TUE JUL 5 2005

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MONTOUR...NORTHERN
NORTHUMBERLAND AND NORTHERN COLUMBIA COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHEAST OF MILTON...MOVING EAST AT 15
MPH. THE THUNDERSTORM WILL BE NEAR EXCHANGE AROUND 550 PM...
WASHINGTONVILLE AROUND 555 PM...JERSEYTOWN AROUND 605 PM AND
MILLVILLE AROUND 620 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FORECASTER: DANGELO
Special weather statement, Jul 5, 4:52 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
552 PM EDT TUE JUL 5 2005

PAZ017-024-033-052245-
CAMBRIA-CLEARFIELD-SOMERSET-
552 PM EDT TUE JUL 5 2005

...STRONG THUNDERSTORMS WILL AFFECT SOMERSET...CLEARFIELD AND CAMBRIA
COUNTIES...

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DUBOIS TO
BLAIRSVILLE TO SEVEN SPRINGS...MOVING EAST AT 35 MPH.

THE THUNDERSTORMS WILL BE NEAR WESTOVER...SPANGLER...LUMBER CITY...
AND CURWENSVILLE AROUND 600 PM...HYDE...CLEARFIELD...WESTMONT... AND
VINCO AROUND 605 PM...WOODLAND AND TIRE HILL AROUND 610 PM.

VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. WINDS OF THIS
SPEED MAY KNOCK DOWN LARGE LIMBS AND BLOW OUTDOOR FURNITURE AROUND.

FORECASTER: DANGELO
Special weather statement, Jul 5, 4:59 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
559 PM EDT TUE JUL 5 2005

PAZ035-052300-
FULTON-
559 PM EDT TUE JUL 5 2005

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON COUNTY THROUGH
7 PM...

A SMALL CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN
PORTIONS OF FULTON COUNTY...PARTICULARLY BETWEEN LOCUST GROVE AND
COVE MILLS...BETWEEN 615 PM AND 7 PM. WIND GUSTS UP TO 35
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND VERY HEAVY RAINFALL
WILL BE POSSIBLE WITHIN THESE STORMS.

LOCALLY HEAVY RAIN WITHIN THESE STORMS MAY CAUSE WATER TO POND ON
ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

FORECASTER: KL
Special weather statement, Jul 5, 5:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT TUE JUL 5 2005

PAZ019-052315-
SOUTHERN CENTRE-
638 PM EDT TUE JUL 5 2005

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CORE OF VERY FAST MOVING WINDS ASSOCIATED WITH A LINE OF
THUNDERSTORMS MOVING TO THE EAST THROUGH SOUTHERN CENTRE COUNTY.
THE LINE OF STORMS COULD PRODUCE 50 MPH WIND GUSTS IN PLACES TO THE
NORTH AND EAST OF STATE COLLEGE...LIKE BEELEFONTE...CENTRE HALL AND
MILLHEIM BEFORE 7 PM. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE
LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND.

IN ADDITION TO THE STRONG WIND GUSTS...VERY HEAVY RAIN WILL FALL...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

FORECASTER: DANGELO
Special weather statement, Jul 5, 5:38 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED SPELLING ERROR
NATIONAL WEATHER SERVICE STATE COLLEGE PA
638 PM EDT TUE JUL 5 2005

PAZ019-052315-
SOUTHERN CENTRE-
638 PM EDT TUE JUL 5 2005

...A STRONG THUNDERSTORM WILL AFFECT EASTERN CENTRE COUNTY...

AT 633 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CORE OF VERY FAST MOVING WINDS ASSOCIATED WITH A LINE OF
THUNDERSTORMS MOVING TO THE EAST THROUGH SOUTHERN CENTRE COUNTY.
THE LINE OF STORMS COULD PRODUCE 50 MPH WIND GUSTS IN PLACES TO THE
NORTH AND EAST OF STATE COLLEGE...LIKE BELLEFONTE...CENTRE HALL AND
MILLHEIM BEFORE 7 PM. WINDS THIS STRONG CAN KNOCK DOWN LARGE TREE
LIMBS AND BLOW LOOSE OUTDOOR OBJECTS AROUND.

IN ADDITION TO THE STRONG WIND GUSTS...VERY HEAVY RAIN WILL FALL...
AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE
DITCHES AND SMALL STREAMS.

FORECASTER: DANGELO

The radar

The State College radar (KCCX), 110 km away, was scanning. The volume nearest the first event began at 23:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Fulton

When
July 5, 6:00 PM EST
Where
Fulton County, Mc Connellsburg
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
39.933, -78.000

Thunderstorm winds knocked down several trees throughout Fulton County.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464482.